Why am I hyper with an underactive Thyroid?

Hello everyone,

Really down in the dumps and would appreciate any helpful advice please?

I have an underactive Thyroid, a Multinodular Goitre, Leaky Gut and Adrenal Fatique - Feeling really awful today.

Can only Tolerate taking 5mcg of T3 every six days and was thinking of cutting that back because of my hyper symptoms - they consist of laboured breathing with a very tight feeling around the chest, nasty burning sensation around the legs, back & Face, High pulse rate, and Itchiing, that is on top of all my other symptoms, Is it that tiny bit of T3 doing this - It doesn't make sense. I feel so upset as I don't know what to do, does anyone have any suggestions please xxx

Last edited by

13 Replies

  • Hi Kitten. For me, those symptoms describe almost exactly how I am when my adrenals crash.

  • Hello Rosetrees,

    I know my adrenals aren't doing very well, but wouldn't having more T3 help, I have reactions if I take Hydrocortisone or Prenisone

  • Have you read Paul Robinson's website? recoveringwitht3.com/

  • Hello Rosetrees, I have got both of Paul Robinson's books and I am thinking that maybe I should start doing the CT3M - Have you done that? How did you help your adrenals?

  • Hi kitten. No, I've never taken T3. I use hydrocortisone cream and adrenal glandulars plus vit C. Just started experimenting with adaptogens in the hope of reducing the dose of glandulars.

  • Thank you Rosetrees

  • These symptoms remind me of how I felt when my ferritin and serum iron were low last year. I was on T3 only then and trying to increase dose slowly. I had the tight burning chest, burning, aching legs and high pulse. I am slowly improving, taking T4/3 combo and taking Spatone every day, plus all the others vits/minerals mentioned on this site. What supplements are you taking? What are you taking to help your adrenals? I agree it seems odd to get those symptoms with such a tiny dose but if you are hypo and take only that, you will surely become worse and worse, won't you?

    Are your symptoms more noticeable when you are tired? My legs are burning right now but I have had a manic day at work and also missed a T3 dose. Sorry, cannot think of any more sensible answers. Hope you get help here soon.

  • Thank you very much - I will check your website out. The docs have never said I have Hashimoto's, all I get from my blood tests is that all that is wrong is a slightly underactive thyroid, doesn't marry up at all with how dreadful I feel

  • Hello Hennerton,

    Thank you for sharing, knowing I am not alone really helps alot.

    The Dr said my Iron levels were fine - but then that isn't saying much really.

    I do not know what Spatone is, can you tell me what that is please? for my adrenals I take 4,000mcg of Vitamin C a day and other suppliements include Selenium, Sea Kelp, Calcium & Magnesium, Vitamiin B Complex with extra B5, and Vitamin E (I think thats everything) You have hit the nail on the head Hennerton when I get my dips that is when it is at its worst and always of an evening. I am so glad you are improving, I have improved from how I was last year but I do hate these nasty symptoms and obviously still having to put up with all the other ones as well. I did try Hydrocortisone & Prenisone but had terrible reactions to them x

  • It's possible you're having an adverse reaction to the fillers in your T3. Try taking an OTC anti-histamine like Loratidine an hour before you take the T3.

  • Hello Clutter,

    I do have these symptoms even if I don't take T3, I only take T3 once every six days but those symptoms remain. In all honesty I have just had enough, struggling day in, day out - I feel so down

  • I imagine you're dreadfully undermedicated but it's hard to see what can be done to enable you to tolerate T3.

  • Hello Clutter, It's not just T3, It's T4 and NDT aswell. So I am putting it down to the adrenals & Leaky Gut. I can't think of anything else either.

You may also like...